Have you had other thyroid bloodwork done? FT3, FT4 and TSH? Do you have symptoms?
Your high antibody levels are indicating that you have an autoimmune thyroid disease, Hashi's (most likely since TGab is elevated as well as TPOab) or Grave's depending on your other labs. Your body has come to see your thyroid as an invader and is attcking it with antibodies. No one knows why this happens, and there is very little, if anything, to do to stop it. All you can do is let the antibodies do their damage until a thyroid condition develops that can be treated.
Yes, I have the whole gammit of tests. Actually I went back on synthroid back in 2006 after being plagued with fatigue, terrible knee & other joint & muscle pain, foggy brain, weight gain, etc...
I started out on 25,mcg, than they up it to 50 and switched to Synthroid, than went to endo who up it again to 75mcg.
my TSH has ranged from:
10-2007 - 2.02
9-2009 - 0.63
01-2009 - 8.22 Free T4 - 0.85
03-2009 - 3.47 Free T4 - 1.09
5-2009- 1.78 Free T4 - 1.11
In jan they ran a T3 and a Reverse T3. they wre 2.93 and 23 respectively.
I feel very fatigues, no energy, the most aweful muscle and joint pain imagineable most of the times. It seems I get little reprieves but usually only afew weeks at a time.
I still try to go to the gym because I know I have to but man sometimes it is all I can do to drag my butt there!
Can you explain the correlation between the T$ and T3 and how the coversion works. I notice my T4 is climbing, does that mean my T3 should be as well??
Do you have the reerence ranges on the T3 and RT3?
Yes, I gave up the gym when I was hypo. I just got to the point where I couldn't deal with being in pain every time I left that lasted until the next time I went. Do give yourself somewhat of a break. When you're hypo, you don't heal as you should, so little injuries from working out can linger and be exacerbated.
T3 is the active form of the thyroid hormones. It is about four times more potent than T4, but very fast-acting. If it's not used promptly, it is neutralized.
T4 is the storage form of thyroid hormones. It floats around in your bloodstream until it is needed, Then, it must be converted to T3 before your cells can use it.
FT3 levels correlate with symptoms best of any of the tests for most people, i.e. when you find the FT3 level you feel best at, you can then use it to adjust meds for optimal symptom reduction. Usually, when FT4 goes up, so does FT3. However, some people have difficulty converting T4 to T3. So, just adding more T4 meds doesn't do the trick for them.
I'm thinking maybe a bit of T3 meds (Cytomel) added to the mix might make you feel a whole lot better, but I'd like to see the T3 and RT3 ranges before I recommend that.
I just read your other thread and saw that the increase to 75 was after the 3-2009 bloodwork. The increase to 75 did very little to increase your FT4.
Actually, looking back at it all, I'd get a current FT3 done. That would give you a better idea of whether a T4 meds increase is all you need (your FT4 is still quite low), or if adding Cytomel would be a better option Without FT3, it's really tough to call.
The Endo doc I went to did say we could increase my Synthroid after these last tests came back, I just hadn't had any luck with reducing any of my symptoms, so wasn't sure what increasing my meds would do?
and after reading some of the info from here I thought maybe Cytomel may be the thing to try, didn't think it could hurt at this point.
I will ask to have a FT3 done first before I ask, again thanks for your helpful insight...:)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.